Alert archive / Missouri / Tornado Warnings in 2014

Tornado Warning 50, NWS Paducah, KY

June 7, 2014Ripley County, Missouri

NWS Paducah, KY issued this tornado warning at Jun 7, 2014, 2:45 PM CDT for Ripley County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 2:45 PM CDT (19:45 UTC)
Expired
Jun 7, 2014, 3:15 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Ripley County, MO

The radar

The Memphis radar (KNQA), 179 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WFUS53 KPAH 071945
TORPAH
MOC181-072015-
/O.NEW.KPAH.TO.W.0050.140607T1945Z-140607T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 315 PM CDT

* AT 244 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES SOUTH OF HANDY...AND MOVING EAST AT 30
  MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  DONIPHAN AROUND 315 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BRIAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3665 9113 3675 9113 3676 9072 3654 9074
      3662 9114 3664 9113
TIME...MOT...LOC 1945Z 277DEG 24KT 3668 9112

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
1 follow-up statement
689 
WWUS53 KPAH 072010
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SAT JUN 7 2014

MOC181-072015-
/O.CON.KPAH.TO.W.0050.000000T0000Z-140607T2015Z/
RIPLEY MO-
310 PM CDT SAT JUN 7 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL RIPLEY COUNTY IN
SOUTHEAST MISSOURI UNTIL 315 PM CDT...

AT 307 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF GATEWOOD...AND MOVING EAST AT 30 
MPH. AT 305 PM...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD NEAR 
BRIAR.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  DONIPHAN AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3660 9105 3665 9104 3670 9098 3671 9072
      3654 9074
TIME...MOT...LOC 2010Z 277DEG 24KT 3664 9096

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 7, 1:40 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CDT Sat Jun 7 2014

.SHORT TERM...(Tonight through Monday night)
Issued at 139 CDT SAT JUN 7 2014

We have been monitoring the evolution of a squall line that
originated in south central MO early this morning in association
with an MCV/sfc low. It is currently impacting parts of southeast MO
this afternoon and will be moving into the southern IL and western
KY soon and eventually into SWIN. We had a report of an inch of rain
in 15 minutes and winds gusting to 30 mph from a spotter near
POF...otherwise the convection has remained sub severe.

Latest LAPS data indicates a weak warm frontal boundary from near
St. Louis to middle TN. Instability has been increasing throughout
the day and has allowed convection to sustain itself. In fact, new
convection appears to be forming ahead of the line in parts of
southern IL. SPC has issued an MCD for our area for a potential
watch this afternoon, giving special attention to the convection
from West Plains MO to Ft. Smith AR. Damaging winds and hail,
along with very high rainfall rates will be the main threats. An
isolated short lived tornado is also possible.

We will continue with likely PoPs this evening, but then diminish
from west to east overnight as this system pulls out of the area.
We should see much lower chances of convection on Sunday in the
wake of the aforementioned system. Much of the area may be
convection free. Whatever lull Sunday, will be short lived, as the
GFS/ECMWF bring another mid level disturbance across the area
Sunday night. Best chances will be in the southern half of the area.

Then a more significant upper level low will dig into the plains
Monday and head toward the area late Monday into Monday night.
Therefore, scattered showers and thunderstorms will be a good bet
starting on Monday and lasting through Tuesday...as the system
approaches and then moves across our region. Heavy rainfall looks
to be a good possibility as precipitable waters are running
1.80-1.90 inches. Severe weather is possible, especially on
Tuesday when wind fields are expected to strengthen somewhat.

No real changes in temperatures expected over the next few days.
Highs in the 80s, lows in the 60s.

.LONG TERM...(Tuesday night through Saturday)
Issued at 139 CDT SAT JUN 7 2014

By 00Z Wednesday, the GFS, ECMWF, and GEM are in good agreement that
a cut-off low will be centered over southern Missouri. The slow
progression of this low across the Mid Mississippi River Valley will
keep the potential for showers and thunderstorms in the forecast
Tuesday night into Wednesday. While an isolated strong storm cannot
be ruled out, the main impact during this time should be locally
heavy rain, with precipitable water values 1.50 to 1.75 inches.

As the low weakens and shifts northeast into the Great Lakes
Wednesday night, expect a temporary lull in the chance for showers
and thunderstorms late Wednesday night into Thursday. However,
another ripple of energy in the weak zonal flow pattern is forecast
to move slowly across the region Thursday night into Friday night.
As a result, the chance for showers and thunderstorms will be
somewhat elevated during this time. A transition to mainly dry
weather should occur next weekend, though an isolated mainly
afternoon/evening thunderstorm certainly cannot be ruled out given
the warm and humid air mass in place across the forecast area.

Temperatures through the period will be seasonably warm. Expect lows
each morning in the mid to upper 60s. Afternoon highs will warm from
the lower 80s on Wednesday into the upper 80s by Saturday.

&&

.AVIATION...
Issued at 1232 CDT SAT JUN 7 2014

Low pressure over Missouri will track north of the region through
tonight. The approach of this low and a weak attendant frontal
boundary will result in scattered thunderstorms this afternoon and
evening. A few severe storms are possible later this afternoon and
early this evening. Scattered to broken cumulus will occasionally
restrict ceilings to MVFR, particularly in the vicinity of
thunderstorms. Winds will swing around to the west/southwest tonight
and then north/northwest Sunday morning as dry conditions return.
Will need to monitor the potential development of low clouds and
perhaps some fog late tonight and early Sunday morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 7, 3:09 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CDT SAT JUN 7 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
309 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST. BEST CHANCES WILL BE FROM
MIDDAY THROUGH LATE EVENING. A FEW SEVERE STORMS CANNOT BE RULED
OUT. PRIMARY HAZARDS WILL BE...LOCALLY DAMAGING WINDS...ISOLATED
MARGINALLY SEVERE HAIL AND PERHAPS BRIEF...SHORT LIVED TORNADOES.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ONLY A SMALL CHANCE OF STORMS SUNDAY. FOR THE MOST PART A
LULL IS EXPECTED...BEFORE CHANCES GRADUALLY INCREASE SUNDAY NIGHT
THROUGH MIDWEEK. A FEW STRONG...PERHAPS SEVERE STORMS CANNOT BE
RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE CHANCES FOR
STORMS SHOULD DECREASE LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, Jun 7, 10:50 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 AM CDT SAT JUN 7 2014

MOZ107-071630-
CARTER MO-
1050 AM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY IN SOUTHEAST
MISSOURI UNTIL 1130 AM CDT...

AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF WINONA...OR 12 MILES WEST OF
VAN BUREN...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  VAN BUREN...FREMONT...HUNTER...ELLSINORE AND FREEMONT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 7, 11:48 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 AM CDT SAT JUN 7 2014

MOZ107-071730-
CARTER MO-
1148 AM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY IN SOUTHEAST
MISSOURI UNTIL 1230 PM CDT...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF VAN BUREN...MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HUNTER...ELLSINORE AND GRANDIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 7, 2:18 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT SAT JUN 7 2014

MOZ110-112-114-072000-
MISSISSIPPI MO-NEW MADRID MO-STODDARD MO-
218 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STODDARD...NEW
MADRID AND MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 300 PM
CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARMA...OR 9 MILES NORTHWEST OF LILBOURN...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  LILBOURN...NEW MADRID...HUNTER-DAWSON STATE HISTORIC SITE...EAST
  PRAIRIE...BIG OAK TREE STATE PARK...TOWOSAHGY STATE HISTORIC
  SITE...CANALOU...MATTHEWS...HOWARDVILLE...FARRENBURG...DORENA...
  CATRON AND NORTH LILBOURN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:04 PM CDTAreal Flood AdvisoryPAHBollinger, Butler, Cape Girardeau, Mississippi, New Madrid, Scott and 1 more116 min
Jun 7, 2:25 PM CDTTornado WarningPAHNew Madrid, Stoddard35 min
Jun 7, 2:31 PM CDTSevere Thunderstorm WarningPAHRipley44 min
Jun 7, 2:56 PM CDTTornado WarningPAHNew Madrid34 min
Jun 7, 3:15 PM CDTTornado WarningPAHRipley45 min

Nearby

Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.